Alert archive / North Carolina / Gale Warnings in 2018
Gale Warning 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Oct 20, 2018, 2:49 AM EDT. It took effect at Oct 21, 2018, 2:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:49 AM EDT (06:49 UTC)
- In effect from
- Oct 21, 2018, 2:00 AM EDT
- Expired
- Oct 21, 2018, 2:54 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
553 WHUS72 KMHX 200649 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 249 AM EDT Sat Oct 20 2018 ...GALE FORCE NORTHWEST WINDS EXPECTED TO DEVELOP TONIGHT MOST WATERS BEHIND A STRONG COLD FRONT... .A strong cold front will approach from the northwest today then sweep offshore tonight. Southwest to west winds 15 to 25 knots are expected ahead of the front through this evening. Northwest winds will increase to 25 to 35 knots with some higher gusts later tonight behind the front. Seas will be in the 3 to 6 foot range into this evening then build to 6 to 9 feet outer waters late tonight. AMZ152-154-202030- /O.CAN.KMHX.SC.Y.0085.181020T0700Z-181020T2200Z/ /O.UPG.KMHX.GL.A.0009.181021T0500Z-181021T1600Z/ /O.NEW.KMHX.GL.W.0018.181021T0600Z-181021T1900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 249 AM EDT Sat Oct 20 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 3 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 2 AM to 3 PM EDT Sunday. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * WINDS...West 25 to 35 kt with gusts up to 40 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-202030- /O.CAN.KMHX.SC.Y.0085.000000T0000Z-181020T2000Z/ /O.UPG.KMHX.GL.A.0009.181021T0500Z-181021T1600Z/ /O.NEW.KMHX.GL.W.0018.181021T0600Z-181021T1700Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 249 AM EDT Sat Oct 20 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 2 AM to 1 PM EDT Sunday. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * WINDS...West 25 to 35 kt with gusts up to 40 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ130-131-135-202030- /O.UPG.KMHX.GL.A.0009.181021T0500Z-181021T1600Z/ /O.NEW.KMHX.GL.W.0018.181021T0600Z-181021T1700Z/ Albemarle Sound-Alligator River-Pamlico Sound- 249 AM EDT Sat Oct 20 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM EDT SUNDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 2 AM to 1 PM EDT Sunday. The Gale Watch is no longer in effect. * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ150-202030- /O.UPG.KMHX.GL.A.0009.181021T0500Z-181021T1600Z/ /O.NEW.KMHX.GL.W.0018.181021T0600Z-181021T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 249 AM EDT Sat Oct 20 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 3 PM EDT SUNDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 2 AM to 3 PM EDT Sunday. The Gale Watch is no longer in effect. * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-202030- /O.EXT.KMHX.SC.Y.0085.181021T0500Z-181021T1800Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 249 AM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 2 PM EDT SUNDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
477 WHUS72 KMHX 201904 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 304 PM EDT Sat Oct 20 2018 ...GALE FORCE NORTHWEST WINDS EXPECTED TO DEVELOP TONIGHT MOST WATERS BEHIND A STRONG COLD FRONT... .A strong cold front will move through the waters tonight. West winds 15 to 25 knots are expected ahead of the front through this evening. Northwest winds will increase to 25 to 35 knots with some higher gusts later tonight behind the front. Seas will be in the 3 to 6 foot range into this evening then build to 6 to 9 feet outer waters late tonight. AMZ130-131-135-210830- /O.CON.KMHX.GL.W.0018.181021T0600Z-181021T1700Z/ Albemarle Sound-Alligator River-Pamlico Sound- 304 PM EDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM EDT SUNDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-210830- /O.CON.KMHX.GL.W.0018.181021T0600Z-181021T1700Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 304 PM EDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM EDT SUNDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ150-152-154-210830- /O.CON.KMHX.GL.W.0018.181021T0600Z-181021T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 304 PM EDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 3 PM EDT SUNDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-210830- /O.CON.KMHX.SC.Y.0085.181021T0500Z-181021T1800Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 304 PM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM EDT SUNDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
438 WHUS72 KMHX 210239 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1039 PM EDT Sat Oct 20 2018 ...GALE FORCE NORTHWEST WINDS EXPECTED TO DEVELOP OVERNIGHT MOST WATERS BEHIND A STRONG COLD FRONT... .A strong cold front will move through the waters overnight. Northwest winds will increase to 25 to 35 knots with some higher gusts overnight behind the front. Seas in the 3 to 6 foot range now will build to 6 to 9 feet outer waters overnight. AMZ130-131-135-211445- /O.CON.KMHX.GL.W.0018.181021T0600Z-181021T1700Z/ Albemarle Sound-Alligator River-Pamlico Sound- 1039 PM EDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM EDT SUNDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-211445- /O.CON.KMHX.GL.W.0018.181021T0600Z-181021T1700Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1039 PM EDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM EDT SUNDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ150-152-154-211445- /O.CON.KMHX.GL.W.0018.181021T0600Z-181021T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1039 PM EDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 3 PM EDT SUNDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-211445- /O.CON.KMHX.SC.Y.0085.181021T0500Z-181021T1800Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 1039 PM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
411 WHUS72 KMHX 210638 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 238 AM EDT Sun Oct 21 2018 ...GALE FORCE NORTHWEST WINDS EXPECTED THROUGH THE MORNING... .Northwest winds will increase to 25 to 35 knots with some higher gusts this morning behind a cold front. Seas will build to 6 to 9 feet outer waters this morning. AMZ130-131-135-211700- /O.CON.KMHX.GL.W.0018.000000T0000Z-181021T1700Z/ Albemarle Sound-Alligator River-Pamlico Sound- 238 AM EDT Sun Oct 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-211700- /O.CON.KMHX.GL.W.0018.000000T0000Z-181021T1700Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 238 AM EDT Sun Oct 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ150-152-154-211900- /O.CON.KMHX.GL.W.0018.000000T0000Z-181021T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 238 AM EDT Sun Oct 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-211800- /O.CON.KMHX.SC.Y.0085.000000T0000Z-181021T1800Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 238 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
339 WHUS72 KMHX 211628 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1228 PM EDT Sun Oct 21 2018 ...WINDS GRADUALLY DIMINISHING THIS AFTERNOON AND EVENING... .North to northwest winds 20 to 30 knots will gradually diminish this afternoon and evening. Seas 6 to 9 feet will slowly subside late today and tonight. AMZ130-131-135-212300- /O.CAN.KMHX.GL.W.0018.000000T0000Z-181021T1700Z/ /O.EXB.KMHX.SC.Y.0085.000000T0000Z-181021T2300Z/ Albemarle Sound-Alligator River-Pamlico Sound- 1228 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 7 PM EDT this evening. The Gale Warning has been cancelled. * WINDS...North 15 to 25 kt with gusts up to 30 kt. * Waves...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ156-158-220300- /O.CAN.KMHX.GL.W.0018.000000T0000Z-181021T1700Z/ /O.EXB.KMHX.SC.Y.0085.000000T0000Z-181022T0300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1228 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 11 PM EDT this evening. The Gale Warning has been cancelled. * WINDS...North 20 to 30 kt. * SEAS...4 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-152-154-211900- /O.CON.KMHX.GL.W.0018.000000T0000Z-181021T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1228 PM EDT Sun Oct 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...Northwest 25 to 30 kt with gusts up to 35 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-211800- /O.CON.KMHX.SC.Y.0085.000000T0000Z-181021T1800Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 1228 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...North 15 to 20 kt with gusts up to 30 kt. * WAVES...Choppy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
852 WHUS72 KMHX 211854 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 254 PM EDT Sun Oct 21 2018 ...WINDS AND SEAS WILL CONTINUE TO DIMINISH TONIGHT... .High pressure will continue to build in from the WNW tonight, and winds and seas will continue to gradually subside. Seas are expected to drop below 6 feet by Monday morning. AMZ150-152-154-220700- /O.CAN.KMHX.GL.W.0018.000000T0000Z-181021T1900Z/ /O.EXB.KMHX.SC.Y.0085.000000T0000Z-181022T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 254 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 7 AM EDT Monday. The Gale Warning has been cancelled. * WINDS...North 15 to 25 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-131-135-212000- /O.CAN.KMHX.SC.Y.0085.000000T0000Z-181021T2300Z/ Albemarle Sound-Alligator River-Pamlico Sound- 254 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Small Craft Advisory. $$ AMZ156-158-220200- /O.EXT.KMHX.SC.Y.0085.000000T0000Z-181022T0200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 254 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...North 15 to 25 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Oct 20, 12:21 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 20, 12:21 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1221 AM EDT Sat Oct 20 2018
.SYNOPSIS...
A weak area of low pressure will move along the coast early
Saturday, while a cold front approaches from the west. The cold
front will cross the area Saturday afternoon, with cold and dry
high pressure building in Sunday through early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1215 AM Sat...Bulk of models keep shra mainly near and
off the coast later tonight. Based on this lowered pops thru 12z
with mainly chc expected. Temps dropped quickly thru the
evening but with srly flow developing expect steady to rising
temps rest of the night.
Prev disc...Latest sfc analysis shows high pressure moving
off the coast this evening. The high will continue to shift off
the coast overnight as a weak low develops to the south. The low
will lift along or just off of the NC coast early Saturday.
With clear skies/light winds, temps fell rapidly this evening
with many locations dropping below MOS forecast lows (see 58
@HSE where the NAM/GFS/ECMWF MOS all had 64). Think temps will
steady next couple hours then begin to rise as southerly flow
develops in the increased pressure gradient ahead of the
approaching cold front. Moisture starts to advect into the area
after midnight and as a result will continue to indicate
increasing PoPs late, highest (likely) along the coast late
tonight and early Sat with good agreement between the high res
models, showing an area of showers and possibly isolated tstms
pushing through the area.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 315 PM Fri...The weak low will lift along the NC coast
early Saturday, then a cold front will move through from the
west Sat afternoon. Expect best rain/iso tstm chances along the
coast in the morning with the low, with scattered showers
throughout the day along and ahead of the front. Low level
thickness values and widespread clouds support highs in the low
to upper 70s, warmest along the southern coast.
&&
.LONG TERM /TONIGHT THROUGH FRIDAY/...
As of 4 AM Fri...Change will come abruptly Saturday night as
much drier, cooler high pressure builds in quickly behind the
cold front and the upper trough axis passes overhead, signaling
the beginning of height rises aloft and deep layer subsidence.
Sub-freezing 850 mb temps will move over the area Sunday,
brining the coolest airmass of the season, with many locations
only reaching around 60 during the day Sunday. Lows Sunday night
will dip into the 30s for inland areas, and frost is a concern.
Generally settled weather will prevail through the first half of
next week. A shortwave will pass overhead Monday night into Tuesday,
but high pressure will continue to dominate at the surface,
precluding any precip chances. A weak, backdoor cold front may move
through during the middle of next week as high pressure sliding over
the northeastern US ridges down the east coast.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Tonight/...
As of 1215 AM Sat...VFR shld dominate much of the period,
however there could be a window for cigs to drop to MVFR late
tonight through mid morning. Bulk of precip thru morn will be E
of taf sites. Later today sct mainly light shra will cross
along/ahead of cold front but for now not expecting signif
reductions to vsbys. Clearing will spreading in from W to E this
evening as strong cold front pushes offshore with cold/dry
airmass spreading in. NW winds will be gusty at times later
tonight in wake of front.
Long Term /Sun through Wednesday/...
As of 4 AM Fri...VFR conditions expected through early next
week.
&&
.MARINE...
Short Term /through Saturday night/...
As of 1215 AM Sat...Models show prefrontal SW to W winds mainly
below SCA lvls thru late today. Will maintain current headlines
but expect to drop all SCA mentions with next pkg and go with
Gales most waters for the strong surge of NW winds behind front
late Sat night.
Prev disc...High pressure centered over the waters this evening
will shift offshore overnight. A weak area of low pressure is
forecast to develop along the SE coast tonight and lift along or
just off of the NC coast early Sat. A period of gusty SW winds
and elevated seas likely south of Oregon Inlet late tonight into
Saturday, with Gale force winds likely Sat night into Sunday.
SCA continues for the waters south of Oregon Inlet tonight for
increasing S/SW winds and building seas. Latest obs show S/SW
winds 5-15 kt with seas 2-3 ft. Increasing S/SW winds tonight,
15-25 kt, strongest south of Oregon Inlet. The Pamlico Sound
could see a few gusts to 25 kt late tonight and early Sat, but
expect to remain below SCA thresholds at this time. Issued a
Gale Watch for the waters and sounds Sat night and Sunday, with
NW winds increasing to 25-35 kt behind the front with cold air
advection. Issued SCA for the inland rivers for the surge. Seas
will build to 4-8 ft.
Long Term /Sunday through Wednesday/...
As of 4 AM Fri...Marine conditions will gradually improve Monday
through mid week as high pressure remains in control early next
week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 1 AM to noon EDT Sunday for AMZ136-
137.
Gale Watch from late tonight through Sunday morning for AMZ130-
131-135-150-152-154-156-158.
Small Craft Advisory until 6 PM EDT this evening for AMZ152-
154.
Small Craft Advisory until 4 PM EDT this afternoon for AMZ156-
158.
&&
SYNOPSIS...JME/CQD/SGK
NEAR TERM...RF/JME/CQD
SHORT TERM...CQD
LONG TERM...CB
AVIATION...RF/CB
MARINE...RF/JME/CQD/CBHazardous weather outlook, Oct 19, 9:49 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 949 PM EDT Fri Oct 19 2018 NCZ029-044>047-079>081-090>094-098-104-210200- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow- Outer Banks Hyde- 949 PM EDT Fri Oct 19 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-103-210200- Carteret-Outer Banks Dare- 949 PM EDT Fri Oct 19 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:31 PM EDT | Wind Advisory | MHX | 20 hr |
Nearby
Gale Warnings in North Carolina, 2018Every gale warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.